Synthes GmbH ELECTRIC PEN DRIVE 60,000 RPM; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Back to Search Results |
| Catalog Number |
05.001.010 |
| Medical Device Problem Codes |
Unintended System Motion (1430); Complete Loss of Power (4015)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/13/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during service and evaluation, it was determined that the electric pen drive device had unintended activation/motion.It was further determined that the device failed pretest for check for unintended motion.It was noted in the service order that the handpiece was not working properly.This event did not occur during a surgical procedure.There were no reports of injuries, medical intervention, or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H11: additional narrative:
investigation summary:
device evaluation: the actual device was returned for evaluation.The electric pen drive device was evaluated and the reported condition that the device was not working properly was not confirmed.Therefore, an assignable root cause was not determined.However, during evaluation it was observed that the device had unintended activation/motion.The assignable root cause of this condition was determined to be traced to component failure due to wear.